Here again. Hope everyone isn't getting sick of my posts!! Don't really have anyone to talk to right now either since my hubby has been gone. Anyways I've been trying to put together a timeline as well, and when doing so I realized that my symptoms started about a month to a month and a half after starting the antidepressant Lexapro. I started it for postpartum depression. Anyways this may sound stupid, but I was curious if my symptoms could be any side effects of the Lexapro. Probably not, but just thought to ask anyways. Also someone mentioned that sometimes after having a spinal (as I did for my Csection) can sometimes produce similar symptoms such as pins and needles, pain and numbness. I had a horrible headache a couple of days following the birth of my daughter, but it subsided, but then when all my neuro symptoms started I had a deatly headache for about a week straight. It is gone now. I'm just trying to put some peices together before I go to see another neuro. OH and one more thing, I was outside it the death heat of the day mowing our yard and had no worsening of symptoms. Do MS'ers always have the heat intolerance??
Thank you all for your support and friendship. I really appreciate it.
I really can't say that I experience heat intolerance and I live in Florida and have MS. However, I don't go out a lot either. I do experience chills and feel cold each day about 6 or 7 p.m. Hot showers do not bother me.
Did you read the list of all possible side effects relating to the Lexapro? There is a lot of reading, but if you copy and paste this site into your web browser it tells you quite a bit indicating common and less common side effects and plain language.
It's possible. I always look into the side effects of meds. You never know how it will affect you.
Sometimes, I'll look in other areas of the forums, (i.e., by doing a search on "Lexapro") and that may point you to some threads where people talk about their side effects.
Also, I don't know about Lexapro, but some meds you have to taper off or they'll cause side effects. I know someone who stopped Cymbalta cold turkey and had a tough time of it. She thought she was possibly going into another flare, but it was the Cymbalta.
Not every MSer is bothered by the heat. I'm still "possible MS", but the heat does not affect me. Long, hot showers feel good and don't bother me either.
I also don't experience the fatigue.
And BTW, we'll never get tired of your posts!!! I'm glad that you feel comfortable to come here and share with us!!! My hubby is here, but is never interested in what's going on with me and is tired of my venting. I know I can come here and vent or ??? if needed. That's very comforting. :)
last year I had to effects to the heat,this year I do.I quess it depends on the person.
A friend of mine that has had MS for years had no problems with the heat until this year.
You be careful if you stop the lexapro cold turkey.I took lexapro for nerve pain after a month I developed tremors and stopped abruptly,I went through weeks of hell getting them out of my system,its a med that should be tapered.
I started on antidepressants after the birth of my first son also. I also had a bad time with delivery - had a "hot spot" at my incision site that would not numb no matter how much anesthetic they gave me - so I felt them cut me open there to do the C Section! It was very traumatic and yes I had numbness, pins and needles after it for about 6 months or so.
I think you are doing great questioning every possibility to the cause of your symptoms! Because not all our symptoms are clear cut with clinical signs pointing in the direction of a diagnosis I think we need to leave no stone unturned.
Thanks for posting your questions! I did not know that many of us on this forum do not always have heat intolerance. Very interesting as mine tends to come and go. Anyways - thanks for bringing it up and Take care!
The reason I have brought this up again is because I have been questioning if some of my symptoms might be related to using Lexapro. I have been reading about the possible side effects of this drug and there are many that are simular to ms.
I first became concerned about this when I was on the internet and something I was searching for came up with Lexapro can cause ms like symptoms. I have been tapering of this drug for a few weeks now, I started at 20mg and than went to 10mg for two weeks, than 5mg for about a week and a half. The last four days I have not taken this medicine and have had alot of mental confusion and dizziness.
I had an appointment with my psychologist today and told him why I am concerned about taking this medicine. He suggested I speak with my pharmacist about if there is any information regarding ms like symptoms due to Lexapro. I phoned my pharmacist and he looked this up for me. He said he did not find anything specifically stating Lexapro may cause ms symptoms, but said there are many side effects listed that are simular to ms symptoms. I want to stop taking this medicine to find out if my symptoms go away. I don't want to wonder if I may just be suffering from the effects of this drug. My pharmacist said he would suggest speaking with my neurologist or gp about this before a diagnosis of ms is established.
I am concerned that if I bring this up with my neurologist, she may say "oh of course that is all thats wrong with you". I just have been down the road to many times with doctors saying what is the easiest thing when they don't know what is wrong with you, or are hesitant to follow up to try to find out the correct diagnosis.
I broke down late this afternoon and took 5mg of Lexapro to alleviate some of the withdrawl (withdrawal) symptoms. I may have to continue with this dosage a few more weeks before I discontinue it completley.
Has anyone else had issues with SSRI drugs causing or increasing ms symptoms? I was wondering also if anyone has any experience with withdrawl (withdrawal) from Lexapro. If so do you have any suggestions. I read that Benadryl may help. Thanks so much for any information you may have.
Hi, I'm Sara, I am an RN, an struggling with a diagnosis myself. I jsut wanted to say that your post reminded me a lot of a mystery diagnosis show on the helath channel. Long story short but it truned out to be a blood cell disorder, they would break up and then clot and one lead to a stroke. The headaches occurred a few months after her cessarian. But I don't know your whole story, I just had to get that off my chest. i did want to say Lexapro is one of the most harmless SSRIs( antidepressant class) in my oppinion. Ive at some point been on every antidepressent and foundd thast to have the least amount of side effects. Side effects you can generally expect from SSRIs are weight gain (2-3 lbs), dry mouth, constipation, blurred vision/dry eyes, change in appetite. Other classess however (such as the SNRIs) cymbalta and effexor have horrible withdrawl (withdrawal) effects. As far as heat intolerance half the time Im in a hot flash, the other half I'm cold to the bones, so I can partially relate :)
Sarah, it is not wise to tell someone they sound like they have a mystery disease that could lead to having a stroke!!!! You are an RN, by stating that you give some people the impression that you are more knowledgeable about medical issues than you may really be. I am actually rather perplexed that anyone would be 'reminded' of a mystery diagnosis to start with but how you could make such a leap from what lydia wrote in her post on Lexapro is just illogical, inappropriate and i'm struggling to find it in any way supportive of what she is saying.
Please consider that this type of leap of thought, could lead someone on the receiving end, to become quite unnecessarily anxious and depressed, when there is no basis to be found behind the leap. I'm sure you didnt intend to scare the pants off anyone, but throwing up mystery diseases that have horrid outcomes is not that supportive and i'm sure if you were on the receiving end you might find it a little upsetting.
There is a lot of research on Lexapro, many law suits etc. you will find that discontinuation due to adverse side affects is common. A simple basic informational site on lexapro is
LYDIA: This drug needs to withdrawn under supervision, i dont think i need to relay the importance of supervison when discontiueing any anti depressant drug but just incase someone is considering doing so, make sure you do under medical supervision!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.